Alert archive / California / Frost Advisories in 2016
Frost Advisory 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this frost advisory at Jan 13, 2016, 9:59 PM PST. It took effect at Jan 14, 2016, 3:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2016, 9:59 PM PST (05:59 UTC)
- In effect from
- Jan 14, 2016, 3:00 AM PST
- Expired
- Jan 14, 2016, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
272 WWUS76 KLOX 140559 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 959 PM PST WED JAN 13 2016 CAZ044-045-141400- /O.NEW.KLOX.FR.Y.0002.160114T1100Z-160114T1700Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK 959 PM PST WED JAN 13 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY FOR THE VENTURA COUNTY VALLEYS. THIS ADVISORY IS IN EFFECT FROM 3 AM TO 9 AM PST THURSDAY. * TEMPERATURE...THE TEMPERATURE WILL DROP TO BETWEEN 32 AND 35 DEGREES FOR TWO OR MORE EARLY THURSDAY MORNING. * IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. PETS SHOULD BE BROUGHT INDOORS. && $$ HALL
2 follow-up statements
445 WWUS76 KLOX 141055 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 255 AM PST THU JAN 14 2016 ...DENSE FOG ADVISORY IN EFFECT FOR THE SAN FERNANDO VALLEY THROUGH 9 AM PST THIS MORNING... .AREAS OF DENSE FOG HAVE DEVELOPED ACROSS PORTIONS OF THE SAN FERNANDO VALLEY THIS MORNING. DENSE FOG SHOULD LIFT BY MID MORNING. REPORTS OF DENSE FOG WITH VISIBILITY ONE QUARTER MILE OR LESS ACROSS THE HOLLYWOOD AND 405 FREEWAYS THIS MORNING. CAZ547-141700- /O.NEW.KLOX.FG.Y.0001.160114T1055Z-160114T1700Z/ LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 255 AM PST THU JAN 14 2016 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. * VISIBILITY...ONE QUARTER MILE OR LESS * IMPACTS...DENSE FOG WILL MAKE TRAVEL HAZARDOUS ON ROADWAYS INCLUDING INTERSTATE 5 AND THE 101...118...170...210...AND 405 FREEWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...REDUCE SPEEDS AND INCREASE FOLLOWING DISTANCE. USE LOW BEAM HEADLIGHTS...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. && $$ CAZ044-045-141700- /O.CON.KLOX.FR.Y.0002.160114T1100Z-160114T1700Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK 255 AM PST THU JAN 14 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TEMPERATURE...THE TEMPERATURE WILL DROP TO BETWEEN 32 AND 35 DEGREES FOR TWO OR MORE EARLY THIS MORNING. * IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. PETS SHOULD BE BROUGHT INDOORS. && $$ KAPLAN
614 WWUS76 KLOX 141652 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 852 AM PST THU JAN 14 2016 CAZ547-141800- /O.EXP.KLOX.FG.Y.0001.000000T0000Z-160114T1700Z/ LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 852 AM PST THU JAN 14 2016 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... VISIBILITIES ARE IMPROVING...HOWEVER PATCHES OF DENSE FOG WILL LINGER THROUGH 10 AM. $$ CAZ044-045-141800- /O.EXP.KLOX.FR.Y.0002.000000T0000Z-160114T1700Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK 852 AM PST THU JAN 14 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Jan 13, 9:22 PM PST, 37 minutes earlier.
Area forecast discussion, Jan 13, 9:22 PM PST, 37 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 922 PM PST WED JAN 13 2016 .SYNOPSIS... A SERIES OF WEAK WEATHER SYSTEMS WILL MOVE OVER THE REGION THROUGH THE WEEKEND. COOL TEMPERATURES WITH A MIX OF CLOUDS AND SUN WILL PREVAIL ACROSS THE REGION. TEMPERATURES WARM SLIGHTLY SUNDAY BEFORE LIGHT RAIN CHANCES RETURN MONDAY NIGHT THROUGH TUESDAY. && .UPDATE... WATER VAPOR IMAGERY INDICATES A WEAK TROUGH OF LOW PRESSURE OVER THE WEST COAST. A WEAK COLD FRONT IS EXITING SAN DIEGO COUNTY CURRENTLY AND MOVING INTO THE SOUTHEAST CALIFORNIA. A WEAK TO MODERATE NORTHERLY SURFACE GRADIENT IN PLACE THIS EVENING IS CREATING BREEZY TO LOCALLY WINDY CONDITIONS ACROSS SOUTHERN SANTA BARBARA COUNTY AND THROUGH THE INTERSTATE 5 CORRIDOR THIS EVENING. WINDS COULD APPROACH WIND ADVISORY CRITERIA IN SOME WIND-FAVORED LOCATIONS TONIGHT...BUT WIDESPREAD ADVISORY LEVEL WINDS ARE NOT EXPECTED. MAIN CONCERN IS THE STRATOCUMULUS ON THE LATEST FOG PRODUCT THIS EVENING. NAM BUFR AND LOCAL 2-KM WRF SOLUTIONS HAVE HANDLED THIS CLOUD MASS WELL...WITH LOCAL 2-KM WRF SOLUTIONS HINTING AT THE POSSIBILTY OF DENSE FOG DEVELOPING ACROSS LOS ANGELES BASIN AND VENTURA COUNTY COAST LATE TONIGHT AND/OR EARLY THURSDAY MORNING. CONFIDENCE IN DENSE FOG IS LOW AT THIS TIME...BUT PARTLY CLOUDY SKIES AND PATCHY FOG WILL BE ADDED TO THE FORECAST TO HINT AT THE POSSIBILITY LATE TONIGHT AND THURSDAY. WEAK HIGH PRESSURE FROM A SHORTWAVE RIDGE WILL BUILD INTO THE REGION THROUGH THURSDAY AND GIVE A BRIEF BREAK BEFORE THE NEXT WEAK WEATHER SYSTEM MOVES INTO THE REGION ON THURSDAY NIGHT AND FRIDAY. THE BEST CHANCE FOR ANY RAIN WILL BE NORTH OF POINT CONCEPTION...WITH ONLY PARTLY TO MOSTLY CLOUDY SKIES SOUTH OF POINT CONCEPTION. && .PREV DISCUSSION... SHORT TERM...OUR WEAK FRONT FOR TODAY WASHED OUT EVEN FASTER THAN EXPECTED AND IS STRUGGLING TO EVEN GENERATE CLOUDS ACROSS THE SRN PORTION OF THE FORECAST AREA THIS AFTERNOON. HAVE REMOVED POPS FROM THE FORECAST AND DECREASED CLOUDS QUITE A BIT OVERNIGHT. THE ONLY EXCEPTION TO THAT IS THE INTERIOR PORTION OF SLO COUNTY WHICH WILL LIKELY SEE LOW LVL MOISTURE ADVECTING IN FROM THE SAN JOAQUIN VALLEY LATER TONIGHT CREATING AREAS OF LOW CLOUDS AND FOG. OTHERWISE JUST PARTLY CLOUDY SKIES. POST-FRONTAL NORTHWEST WINDS WILL DEVELOP THIS EVENING BUT TODAY'S MODELS CONTINUED THE DECREASING TREND FROM EARLIER RUNS AND HAVE OPTED TO KEEP WINDS BELOW ADVISORY LEVELS. STRONGEST WINDS WILL BE UP IN THE GRAPEVINE, ANTELOPE VALLEY, AND SRN SBA COUNTY. QUIET WEATHER THU WITH JUST SOME PASSING HIGH CLOUDS. HIGHS ABOUT 5 DEGREES COOLER THAN NORMAL. ANOTHER WEAK FRONTAL BOUNDARY WILL INCREASE CLOUDS AND RAIN CHANCES NORTH OF PT CONCEPTION THURSDAY NIGHT INTO FRIDAY MORNING, THOUGH THE ECMWF IS EVEN WEAKER THAN THE GFS AND BOTH KEEP MOST OF THE ENERGY WELL TO THE NORTH. SO AT BEST JUST SOME LIGHT PRECIP NORTHERN AREAS AND SOME CLOUDS IN THE SOUTH. A RIDGE WILL POP UP ALONG THE WEST COAST FRIDAY AFTERNOON THROUGH EARLY SATURDAY WHILE A COLD FRONT APPROACHES FROM THE WEST. ALL THE MODELS SHOW SOME LOW LVL MOISTURE MOVING INTO THE CENTRAL COAST SATURDAY MORNING WELL AHEAD OF THE COLD FRONT, THOUGH ONLY THE GFS SPITS OUT ANY PRECIP ALONG THE CENTRAL COAST AS LIFT IS MINIMAL UNDER THE RIDGE AXIS. WORTHY OF A CHANCE OF RAIN NORTHERN AREAS BUT NOT MUCH MORE THAN THAT. THE RIDGE WILL SHIFT EAST SATURDAY BUT NOT BEFORE TAKING A SIZABLE BITE OUT OF THE APPROACHING COLD FRONT AND THE MODELS PRETTY MUCH ALL AGREE THERE WON'T BE ENOUGH LEFT TO GENERATE ANYTHING MEASURABLE SATURDAY NIGHT, BUT MAYBE A FEW SPRINKLES UP NORTH. LONG TERM...THE RIDGE RETURNS SUNDAY BUT IT WILL BE ACCOMPANIED BY A FAIR AMOUNT OF HIGH CLOUDS SO PARTLY CLOUDY MOST AREAS. ON MONDAY A WEAKENING FRONTAL BOUNDARY WILL AGAIN WASH OUT OVER THE CENTRAL COAST BUT IT MAY HOLD TOGETHER JUST LONG ENOUGH TO BRING A FEW SPRINKLES OR LIGHT SHOWERS NORTH OF PT CONCEPTION. PARTLY CLOUDY AND DRY IN THE SOUTH. MONDAY NIGHT AND TUESDAY A SLIGHTLY DEEPER TROF WILL MOVE THROUGH NRN CALIFORNIA AND STANDS A BETTER CHANCE OF BRING AT LEAST SOME LIGHT RAIN TO THE AREA, THOUGH HERE AGAIN THERE ARE SIGNIFICANT MODEL DIFFERENCES. THE GFS IS PRETTY WET, THOUGH WHY IS VERY UNCLEAR AS ALMOST ALL THE DYNAMICS ARE NORTH OF THE BAY AREA AND THERE IS NO PARTICULARLY GOOD REASON WHY THE FRONT SHOULD GENERATE SUCH PROLIFIC OROGRAPHIC ENHANCEMENT. VASTLY PREFER THE MORE REASONABLE ECMWF SOLUTION DURING THIS TIME PERIOD WHICH STILL BRINGS AT LEAST LIGHT RAIN INTO LA COUNTY TUESDAY BUT ABOUT 90% LESS PRECIP THAN THE GFS. ALL MODELS SHOW A SHARP RIDGE RETURNING TUESDAY NIGHT INTO WEDNESDAY FOR DRY WEATHER BUT STILL BELOW NORMAL TEMPS. && .AVIATION...14/0000Z. NORTH OF KOXR...VFR CONDITIONS WILL LIKELY PERSIST THROUGH AT LEAST 08Z...THEN THERE IS A CHANCE OF VLIFR TO LIFR CONDITIONS THROUGH 16Z. VFR CONDITIONS SHOULD REDEVELOP BY 20Z AT THE LATEST. SOUTH OF KOXR...THERE IS A CHANCE OF IFR TO MVFR CONDITIONS THROUGH 18Z...WITH THE BEST CHANCE FOR COASTAL TERMINALS. THERE IS A CHANCE OF VLIFR TO LIFR CONDITIONS AT COASTAL TERMINALS BETWEEN 06Z AND 16Z. KLAX...THERE IS A 50 PERCENT CHANCE OF IFR TO MVFR CONDITIONS THROUGH 18Z. THERE IS A 30 PERCENT CHANCE OF VLIFR TO LIFR CONDITIONS BETWEEN 06Z AND 15Z. VFR CONDITIONS SHOULD REDEVELOP BETWEEN 18Z AND 20Z. KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A 10 PERCENT CHANCE OF VLIFR TO LIFR CONDITIONS BETWEEN 06Z AND 12Z. && .MARINE...13/800 PM. NORTHWEST WINDS AT SCA LEVEL WILL CONTINUE OVER THE TWO SOUTHERN OUTER ZONES THROUGH THURSDAY AFTERNOON...MODERATE TO HIGH CONFIDENCE. LOCAL GUSTS TO 25 KNOTS WILL AFFECT THE ADJACENT NEARSHORE WATERS THROUGH LATE THIS EVENING...AND WILL SUBSIDE AFTER MIDNIGHT. HAZARDOUS SEAS WILL ALSO PERSIST ACROSS ALL OUTER WATERS AND PZZ645 THROUGH THURSDAY AFTERNOON. HOWEVER...THE SEAS ARE EXPECTED TO REBUILD SOMEWHAT ON FRIDAY. A 947 MB LOW WITH A GALE AND STORM FORCE WIND FETCH ORIENTED BETWEEN 280-290 DEGREES RELATIVE TO VENTURA COUNTY WILL DEVELOP NORTH OF THE HAWAIIAN ISLANDS TONIGHT THROUGH THURSDAY. THE SEAS ARE EXPECTED TO BUILD TO 45 FEET...SLIGHTLY LARGER THAN THE SEAS THAT WERE GENERATED LAST WEEK SATURDAY AND THAT PEAKED NEAR SHORE TUESDAY. THE SWELLS WILL BUILD SATURDAY NIGHT AND SMALL CRAFT ADVISORY FOR HAZARDOUS SEA CONDITIONS ARE EXPECTED FROM SUNDAY THROUGH NEXT WEEK MONDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...HALL/MW AVIATION...HALL MARINE...SMITH SYNOPSIS...THORNTON/HALL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 13, 6:00 AM PST, 15 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST WED JAN 13 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-141400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST WED JAN 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY HIGH SURF WILL CONTINUE ACROSS THE CENTRAL COAST THROUGH LATE THIS AFTERNOON...BEFORE IT LOWERS TO BELOW ADVISORY THRESHOLDS. THERE WILL CONTINUE TO BE A HIGH RIP RISK ACROSS ALL COASTAL WATERS THROUGH THIS AFTERNOON AS WELL. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KAPLAN
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 2:55 AM PST | Dense Fog Advisory | LOX | 6 hr |
Nearby
Frost Advisories in California, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.